Indiana, 2012Strong Wind in Indiana, December 20, 2012
December 20, 2012 · NWS IWX · 2 events in 2 counties and zones
Rapidly deepening low pressure moved from central Illinois into southwestern Lower Michigan. While snowfall amounts ended up lower than expected across the region, the winds caused by the pressure gradient of the low caused sporadic damage and wind gusts to 60 mph.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rapidly deepening low pressure moved from central Illinois into southwestern Lower Michigan. While snowfall amounts ended up lower than expected across the region, the winds caused by the pressure gradient of the low caused sporadic damage and wind gusts to 60 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Dec 20, 1:02 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Dec 20, 1:02 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
102 PM EST THU DEC 20 2012
.PREV DISCUSSION... /ISSUED 655 AM EST THU DEC 20 2012/
AVIATION...
18Z TAFS...DRY SLOT HAS NOW ENGULFED MOST OF THE AREA ALTHOUGH
SCATTERED SHOWERS ARE STILL BEING OBSERVED ALONG AND AHEAD OF THE
COLD FRONT LOCATED ALONG KLAF TO KIKK LINE. MAJOR IMPACTS FOR THE
REST OF THE DAY WILL BE STRONG SOUTHEASTERLY WINDS. THESE WINDS
WILL ABATE SLIGHTLY...ESPECIALLY AT KSBN...AS THE LOW PRESSURE
CENTER PASSES BY TO THE NORTHWEST. WINDS WILL SHIFT FROM
SOUTHEASTERLY TO SOUTHWESTERLY BEHIND THE FRONT...AND EVENTUALLY
NORTHWESTERLY LATER THIS EVENING AS PRECIPITATION CHANGES OVER TO
SNOW. THESE NORTHWESTERLY WINDS COULD GUST HIGHER THAN 40 KNOTS BY
FRIDAY MORNING. PRECIPITATION WILL CHANGE TO SNOW BETWEEN 00Z AND
03Z TONIGHT. FALLING SNOW...COUPLED WITH STRONG WINDS AND POTENTIAL FOR
BLOWING SNOW WITH ANY ACCUMULATION THAT MAY OCCUR WILL LIKELY RESULT IN
SERIOUS VIS RESTRICTIONS...ESPECIALLY BETWEEN 06Z AND 12Z TONIGHT.
PREV DISCUSSION... /ISSUED 550 AM EST THU DEC 20 2012/
SHORT TERM... /TODAY THROUGH FRIDAY NIGHT/
KEPT CHANGES MINIMAL WITH FORECAST BY/LARGE ON TRACK...EMBOLDENED
BY OVERALL REMARKABLE LARGE AND FINER SCALE DETERMINISTIC MODEL
SIGNALS. STRONG WAA/ISENT LIFT FORCING SATURATION ACRS ENTIRE
CWA...ALBEIT ONLY RECENTLY AND LIGHT IN FAR ERN CWA INVOF LAST
VESTIGES OF ERLY DRY SUBCLOUD FLOW. TREMENDOUS FORCED ASCENT ON
NORTHERN TERMINUS OF EXTREME 60-80 KT JETLET ACRS MOUTH OF OH RVR
INTO WCNTL IN...NOTE 80 KT 8H SAMPLING BY KPAH VWP THIS AM.
EMBEDDED ELEVEATED TSRA WITH STRONG POS STRIKE ANOMOLY AMID MODEST
MID LVL LAPSE RATES AROUND 6.5C/KM. HAVE INCLUDE ERLY AM PD IN
ATTEMPT TO CAPTURE TSRA POTNL THROUGH ABOUT 14 UTC WITH THIS
FEATURE...BEFORE IS SURGES WELL NEWD/BCMG INCRSG ELEVATED TO EAST
OF CWA BY MIDDAY. THEREAFTER...LATE AM/MIDDAY TSRA SHIFTS BACK TO
WRN CWA WITH APPROACH OF STRONG LLVL FNTL CONVERGENCE INADVOF
DEEPENING SFC LOW LIFTS FM THE OZARKS TO NERN IL THIS AFTN. WHILE
MEAGER MUCAPE AOB 200 J/KG...TREMENDOUS LARGE SCALE ASCENT PER 240
TO NEAR 300 M/12 5H HGHT FALLS TO LKLY AFFORD CONVECTIVE ELEMENTS
THROUGH MIDDAY...AT LEAST UNTIL DRY SLOT SURGES NWD PER WELL
WRAPPED MIDLVL VORTEX. WHILE INITIALLY SOME CONCERN WITH SLIGHT
RIGHT OF TRACK TREND IN SOME OF HIR RES MODELS WITH LATEST GUID
RUN...NOTABLE IN GFS40/NAM12/WRFARW WITH STACKING OF SFC FEATURES
THIS EVENING APPROX 30-80NM SE INTO HEART OF CWA. SLIGHT
OSSICLATION BACK WITH 06 UTC RUNS ALONG WITH GNRL TENDENCIES OF
FEATURES AS SYSTEM TAKES ON SLIGHT NEG TILT THROUGH THE DAY
SUGGESTS STAYING THE COURSE OVERALL...PERHAPS NOT ONLY PATH OF
LEAST REGRET...BUT SOUND ANAYLSIS. EXTENSIVE COORD WITH KGRR WITH
NOTED CONCERNS WRT RAPIDITY OF CHANGEOVER WITH INITIAL LOW LEVEL
THERMAL TONGUE WRAPPING CYCLONICALLY FM ERN OH INTO SERN LWR MI
THEN INTO FAR SWRN CORNER OF MI. NORTHWARD LIFT OF THERMAL FEATURE ALONG
WITH DYNAMIC COOLING AND SEEDER EFFECTS SHOULD ASSURE COMPLETE
CHANGEOVER BY 03 UTC IN FAR NWRN CWA. INITIAL MIX...AS SUGGESTED
BY COBB OUTPUT /THOUGH LKLY OVERDONE/ AND WARM SFC TEMPS TO DAMPEN
ACCUMS AT FIRST AND LKLY POSTPONE BLSN...THOUGH SIG IMPACT DURING
FRI AM RUSH ON INTERSTATES/ELEVATED BYPASSES REMAINS HIGH ENOUGH
FOR CONTINUATION. HAVE SLIGHT NUDGE DOWN TO PRIOR/INITIAL ACCUMS
ACRS NWRN CWA/WARNING AREA...WITH SLIGHT DISTASTE TOWARD
SUGGESTING MANY RPTS OF ACCUMS GTE 6 INCHES. EXTRM MEASUREMENT
DIFFICULTIES NOTED AS AN ASIDE AS STRONG/DEEPENING CAA/SIG LVLL LAPSE
RATES PROMOTING DEEP MOMENTUM XFER OF 50-60 MPH LATE TONGIHT INTO
MIDDAY FRIDAY INTO SERN LAKESHORE TOWNS. BREAKOUT WITH TWO
ADVISORY AREAS...FIRST SURROUNDING WARNED AREA FOR GNRL 2-4
INCHES/LESSER WINDS INLAND...WITH 1-3 INCHES ACRS RMNDR.
LONG TERM...SATURDAY THROUGH WEDNESDAY
TRANQUIL WEATHER ANTICIPATED FOR SATURDAY AS LOW LEVEL ANTICYCLONE
PUSHES JUST SOUTH OF THE AREA SETTING UP CONTINUED LOW LEVEL WEST
NORTHWESTERLY FLOW. A FAST MOVING CLIPPER TOPPING UPPER LEVEL RIDGE
ACROSS THE NORTHERN PLAINS WILL DRIVE A SURFACE TROUGH SOUTHWARD
ACROSS THE SOUTHERN GREAT LAKES LATE SATURDAY INTO SUNDAY. SOME WEAK
LAKE RESPONSE IS POSSIBLE BUT GIVEN VERY LOW INVERSION HEIGHTS...DRY
MID LEVEL AIR...AND LACK OF ICE NUCLEATION...WOULD EXPECT ONLY SOME
PATCHY LAKE EFFECT STRATUS TO BE POSSIBLE. AS THIS CLIPPER SYSTEM
DAMPENS EASTWARD ACROSS THE EASTERN GREAT LAKES...LOCAL AREA WILL
GET INTO A SHORT LIVED QUASIZONAL FLOW EARLY IN THE WEEK. MODEL
CONSENSUS STILL SUGGESTING EASTERN PACIFIC SHORT WAVE TROUGH TO
RIPPLE THROUGH WESTERLY FLOW INTO CENTRAL CONUS EARLY WEEK. LOWER
THAN NORMAL CONFIDENCE EXISTS FOR MON/TUE PERIOD HOWEVER WITH A HIGH
DEGREE OF UNCERTAINTY IN TERMS OF THE AMPLITUDE OF THESE PACIFIC
WAVES. THE LESS AMPLIFIED AND MORE PROGRESSIVE GFS WOULD ALLOW
LITTLE OPPORTUNITY FOR LOW LEVEL MOISTURE RETURN IN COMPARISON TO
ECMWF. HAVE STAYED FAIRLY CLOSE TO PREVIOUS FORECAST AND CR ALLBLEND
INIT POPS FOR THIS PERIOD DUE TO LINGERING UNCERTAINTIES WITH NATURE
OF MOISTURE RETURN...AND HAVE KEPT LOW CHANCE MENTIONS FOR SNOW
MONDAY NIGHT/TUESDAY. THERMAL PROFILES MAY BE A BIT MORE MARGINAL
ACROSS THE SOUTH ON TUESDAY WITH A FAIRLY RESPECTABLE LOW LEVEL
BAROCLINIC ZONE IN PLACE.
THISLOW LEVEL BAROCLINIC ZONE SHOULD REMAIN ANCHORED ACROSS THE
REGION INTO MID WEEK RAISING SOME CONCERNS TO ACT AS A POSSIBLE
WAVEGUIDE FOR A MORE AMPLIFIED UPPER LEVEL TROUGH DIGGING ACROSS
WESTERN CONUS MID WEEK. MEDIUM RANGE MODELS ARE NOW CLUSTERED FAIRLY
CLOSE TOGETHER IN THE INITIAL AMPLIFICATION OF THIS TROUGH...WITH
STILL SOME EXPECTED LARGE DIFFERENCES IN THE EASTWARD EJECTION FOR
MID WEEK. A LITTLE CONCERNED THAT GFS MAY BE SHOWING A TYPICAL BIAS
OF EJECTING UPPER TROUGH EASTWARD TOO QUICKLY AND AM MORE INCLINED
TO PUT MORE CREDENCE INTO SLOWER AND MORE AGGRESSIVE DIGGING NATURE
OF ECMWF/GEM. WHILE EVOLUTIONS ARE QUITE A BIT DIFFERENT...OVERALL
CONSENSUS CONTINUES TO BE TOWARD MORE AMPLIFICATION AND INCREASED
PRECIP CHANCES TOWARD THE END OF THE PERIOD...AND THUS CONTINUED
TREND OF PREVIOUS FORECAST IN INCREASING SNOW POPS TO HIGH CHANCE
FOR WEDNESDAY...BUT REMAINING BELOW ALLBLEND INIT LIKELY POPS GIVEN
AMPLITUDE/TIMING UNCERTAINTIES.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY FROM 7 PM EST /6 PM CST/ THIS EVENING TO
7 PM EST /6 PM CST/ FRIDAY FOR INZ006>009-012>018-020-
022>027-032>034.
WINTER STORM WARNING FROM 7 PM EST /6 PM CST/ THIS EVENING TO 7
PM EST /6 PM CST/ FRIDAY FOR INZ003>005.
MI...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST
FRIDAY FOR MIZ079>081.
WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST FRIDAY
FOR MIZ077-078.
OH...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST
FRIDAY FOR OHZ001-002-004-005-015-016-024-025.
LM...STORM WARNING FROM 7 PM THIS EVENING TO 5 PM EST FRIDAY FOR
LMZ043-046.
GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LMZ043-046.
&&
SHORT TERM...MURPHY
LONG TERM...MARSILI
AVIATION...BENTLEYHazardous weather outlook, Dec 20, 5:06 AM EST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
506 AM EST THU DEC 20 2012
INZ003>005-MIZ077-078-211015-
LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS
506 AM EST THU DEC 20 2012 /406 AM CST THU DEC 20 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. SEVERE WEATHER IS NOT
EXPECTED.
A POTENT WINTER STORM WILL TAKE AIM AT THE GREAT LAKES REGION
FROM TODAY INTO FRIDAY. A WINTER STORM WARNING IS IN EFFECT
FROM THIS EVENING THROUGH FRIDAY EVENING FOR PORTIONS OF FAR
SOUTHWESTERN LOWER MICHIGAN AND NORTHWESTERN INDIANA. FOR THE
LATEST DETAILS ON THIS EVOLVING WINTER STORMS...MONITOR THE LATEST
WINTER WEATHER PRODUCT FROM OUR OFFICE.
A LAKESHORE FLOOD WARNING IS IN EFFECT FOR THE LAKESHORE AREAS OF
BERRIEN AND LA PORTE COUNTIES BEGINNING LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SNOW AND BLOWING SNOW WILL CONTINUE INTO FRIDAY...WITH THE SNOW
SHOWERS EXPECTED TO DIMINISH IN INTENSITY DURING THE AFTERNOON.
VERY STRONG WINDS WILL CONTINUE THROUGH MOST OF THE DAY FRIDAY. A
WINTER STORM WARNING WILL REMAIN IN EFFECT THROUGH FRIDAY EVENING.
A LAKESHORE FLOOD WARNING WILL CONTINUE FOR LA PORTE AND BERRIEN
COUNTIES THROUGH LATE FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTER REPORTS
OF SNOWFALL ACCUMULATIONS GREATER THAN AN INCH WILL BE APPRECIATED
TONIGHT AND FRIDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-211015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
506 AM EST THU DEC 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A GALE WARNING REMAINS IN EFFECT THROUGH EARLY THIS EVENING. A
STORM WARNING IS IN EFFECT TONIGHT.
AN ISOLATED THUNDERSTORM IS POSSIBLE TODAY. SEVERE WEATHER IS
NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A STORM WARNING WILL REMAIN IN EFFECT THROUGH LATE FRIDAY
AFTERNOON. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL THEN PERSIST
THROUGH SATURDAY AFTERNOON.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
INZ006>009-012>018-020-022>027-032>034-MIZ079>081-OHZ001-002-004-005-
015-016-024-025-211015-
LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...
DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...
VAN WERT...DELPHOS...LIMA
506 AM EST THU DEC 20 2012 /406 AM CST THU DEC 20 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. SEVERE WEATHER IS NOT
EXPECTED.
A POTENT WINTER STORM WILL TAKE AIM AT THE GREAT LAKES REGION
TODAY INTO FRIDAY. A WINTER WEATHER ADVISORY IS IN EFFECT FROM
THIS EVENING THROUGH FRIDAY EVENING FOR PORTIONS OF SOUTHWESTERN
LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWESTERN OHIO. FOR THE
LATEST DETAILS ON THIS EVOLVING WINTER STORMS...MONITOR THE LATEST
WINTER WEATHER PRODUCT FROM OUR OFFICE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SNOW AND BLOWING SNOW WILL CONTINUE INTO FRIDAY...WITH THE SNOW
SHOWERS EXPECTED TO DIMINISH IN INTENSITY DURING THE AFTERNOON.
VERY STRONG WINDS WILL CONTINUE THROUGH MOST OF THE DAY FRIDAY. A
WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT THROUGH FRIDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTER REPORTS
OF SNOWFALL ACCUMULATIONS GREATER THAN AN INCH WILL BE APPRECIATED
TONIGHT AND FRIDAY.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Dec 20, 1:24 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
124 PM EST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG VAN WERT 40.87N 84.58W
12/20/2012 VAN WERT OH EMERGENCY MNGR
POWER POLE SNAPPED TAKING OUT POWER TO SOUTH SIDE OF
VAN WERT. TREE DOWN ON POWER LINES ALSO
0121 PM NON-TSTM WND DMG STRYKER 41.50N 84.41W
12/20/2012 WILLIAMS OH EMERGENCY MNGR
TREE DOWN ON SR 191
&&
CEOSpecial weather statement, Dec 20, 2:06 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
206 PM EST THU DEC 20 2012
INZ012>017-020-022>025-032-202000-
CASS IN-FULTON IN-GRANT IN-HUNTINGTON IN-KOSCIUSKO IN-MARSHALL
IN-MIAMI IN-PULASKI IN-STARKE IN-WABASH IN-WHITE IN-WHITLEY IN-
206 PM EST THU DEC 20 2012
AT 200 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS EXTENDING FROM NORTH JUDSON TO 7 MILES SOUTHWEST OF
LOGANSPORT TO 29 MILES SOUTHWEST OF SWAYZEE...MOVING NORTHEAST AT 35
MPH.
WIND GUSTS UP TO 45 MPH ARE POSSIBLE ALONG AND BEHIND THESE SHOWERS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
LOGANSPORT AND WINAMAC...
KNOX...
GRISSOM AFB...
PERU...
ROCHESTER...
PLYMOUTH...
LAT...LON 4083 8710 4084 8700 4091 8693 4124 8693
4143 8647 4148 8646 4144 8566 4129 8565
4126 8531 4066 8533 4065 8545 4039 8544
4040 8587 4058 8587 4058 8637 4070 8638
4075 8653 4075 8675 4058 8678 4058 8710
TIME...MOT...LOC 1904Z 239DEG 31KT 4120 8676 4072 8643
4024 8619Local storm report, Dec 20, 2:11 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
211 PM EST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG DEFIANCE 41.28N 84.36W
12/20/2012 DEFIANCE OH EMERGENCY MNGR
TREE DOWN ON MANSFIELD ROAD. POWER OUT ON SOUTH SIDE OF
CITY.
&&
CEOStrong Wind, Allen
- When
- December 20, 2:45 PM EST to 2:46 PM EST
- Where
- Allen forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 41.091, -85.067 (the zone’s center; the record gives no point)
Local media reported a tree down onto power lines on the southwest side of Fort Wayne, causing a power outage to the area.
Strong Wind, Grant
- When
- December 20, 5:10 PM EST to 5:11 PM EST
- Where
- Grant forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 40.516, -85.655 (the zone’s center; the record gives no point)
A trained spotter reported a tree was uprooted and blown down across Gallatin Street in Marion, between 37th and 38th street. No reports of damage were noted.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Iowa, December 20, 20122 deaths · 7 injured · $7.3 million · 45 events
- Winter Storm and Avalanche in California, December 20 to 24, 20122 deaths · 7 events
- High Wind and Winter Weather in Indiana, December 20 to 21, 20121 death · $124,000 · 52 kt wind · 42 events
- Strong Wind in Arkansas, December 20, 2012$1.4 million · 45 events
- Damaging Winds in Mississippi, December 20, 2012$328,000 · 55 kt wind · 47 events
- High Wind in Tennessee, December 20, 20121 injured · $308,000 · 87 kt wind · 18 events
- Winter Storm in Michigan, December 20 to 21, 2012$245,000 · 17 events
- Damaging Winds in Louisiana, December 20, 2012$200,000 · 65 kt wind · 19 events
- Damaging Winds in Louisiana, December 20, 2012$113,000 · 50 kt wind · 9 events
- High Wind and Strong Wind in Kentucky, December 20, 2012$51,000 · 52 kt wind · 22 events
- Blizzard in Iowa, December 20, 2012$75,000 · 8 events
- High Wind and Strong Wind in Kentucky, December 20, 2012$75,000 · 52 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 426428, 426429.